A posteriori error identities for nonlinear variational problems
Neittaanmäki, P., & Repin, S. (2015). A posteriori error identities for nonlinear variational problems. Annals of the Acacemy of Romanian Scientists : Mathematics and Its Applications, 7 (1), 157-172. Retrieved from http://www.mathematics-and-its-applications.com/preview/june2015/data/...
© the Authors & Annals of the Acacemy of Romanian Scientists, 2015. This is an open access article published by Academy of Romanian Scientists.
A posteriori error estimation methods are usually developed in the context of upper and lower bounds of errors. In this paper, we are concerned with a posteriori analysis in terms of identities, i.e., we deduce error relations, which holds as equalities. We discuss a general form of error identities for a wide class of convex variational problems. The left hand sides of these identities can be considered as certain measures of errors (expressed in terms of primal/dual solutions and respective approximations) while the right hand sides contain only known approximations. Finally, we consider several examples and show that in some simple cases these identities lead to generalized forms of the Prager-Synge and Mikhlin’s error relations. Also, we discuss particular cases related to power growth functionals and to the generalized Stokes problem.
PublisherAcademy of Romanian Scientists